MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB210, VOYANT 5MM FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB210, VOYANT 5MM FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB210
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: laporoscopic total hysterectomy.Event description: surgeon using voyant 5mm fusion on ovarian ligament.Prior registrar had been using the device and causing a lot of seal cycle errors due to accidentally activating the jaws, unfamiliarity with the locking handle.However, the seal cycle was still able to be completed.Surgeon took the device and activated himself, the surgeon sometimes cuts short the seal cycle and causes the seal cycle error.During sealing, the seal cycle would not complete and the generator produced a seal cycle issue - the device was activated twice more and seal cycle would not complete, resulting in seal cycle error.We repositioned the device, away from metal and the cycle would still not complete successfully it was at this point the surgeon swapped the device for a new eb210 and sealed the existing area without issue.Additional information received by applied medical rep via email on (b)(6) 2023: 1the surgeon was trying to seal ovarian tissue, unsure of specific tissue.The device had been in use prior to me attending the case.(no record of number of activations).The issues occurred after the registrar had used the device for roughly 10 activations, however, there were multiple failed activations as the registrar was not comfortable with the device, failing to lock handle, multiple failed activations, repeated pressing off the activation button etc.No activation or end tone was heard ¿ the generator gave the ¿seal cycle failed¿ error and an audible error tone.No thermal effects were visible at the seal site.Type of intervention: device replacement.Patient status: no injury - patient safe.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit; however, the complainant¿s experience of unintended rf activation could not be replicated as the event unit met specifications.Applied medical was reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.
 
Event or Problem Description
Procedure performed: laparoscopic total hysterectomy event description: surgeon using voyant 5mm fusion on ovarian ligament.Prior registrar had been using the device and causing a lot of seal cycle errors due to accidentally activating the jaws, unfamiliarity with the locking handle.However, the seal cycle was still able to be completed.Surgeon took the device and activated himself, the surgeon sometimes cuts short the seal cycle and causes the seal cycle error.During sealing, the seal cycle would not complete and the generator produced a seal cycle issue - the device was activated twice more and seal cycle would not complete, resulting in seal cycle error.We repositioned the device, away from metal and the cycle would still not complete successfully it was at this point the surgeon swapped the device for a new eb210 and sealed the existing area without issue.Additional information received by applied medical rep via email on 26jul23: the surgeon was trying to seal ovarian tissue, unsure of specific tissue.The device had been in use prior to me attending the case.(no record of number of activations).The issues occurred after the registrar had used the device for roughly 10 activations, however, there were multiple failed activations as the registrar was not comfortable with the device, failing to lock handle, multiple failed activations, repeated pressing off the activation button etc.No activation or end tone was heard ¿ the generator gave the ¿seal cycle failed¿ error and an audible error tone.No thermal effects were visible at the seal site.Type of intervention: device replacement patient status: no injury - patient safe.

Brand Name
EB210, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17494529
Report Number2027111-2023-00552
Device Sequence Number20656460
Product Code GEI
UDI-Device Identifier00607915138424
UDI-Public(01)00607915138424(17)251016(30)01(10)1470746
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2025
Device Model NumberEB210
Device Catalogue Number101476432
Device Lot Number1470746
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown